Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 20, 2019, 1:21 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 20, 2019, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:52 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 20, 12:52 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1252 AM CDT Thu Jun 20 2019 .DISCUSSION... Updated for Aviation Discussion. && .PREV DISCUSSION... /issued 855 PM CDT Wed Jun 19 2019/ DISCUSSION... Skies are partly cloudy across the forecast area this evening with temperatures from the lower 70s to lower 80s. Most of the thunderstorms that were over northwest Tennessee earlier this evening have moved into middle Tennessee. One large thunderstorm is in southeast Missouri and about to move into northwest Tennessee. More thunderstorms are moving across central and western Arkansas and will reach our southwest counties in a couple of hours. Some of these thunderstorm may be severe when they reach the Mid-South and so a Severe Thunderstorm Watch has been issued until 4 AM. ARS PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/ DISCUSSION... Shortwave trough and attendant surface low are making their way through MO into IL this afternoon. Thunderstorms have formed, most notably in Kentucky and Illinois with a scattering in the Bootheel and West Tennessee. CAMs have this activity moving north and east of the area during the afternoon hours. Damaging wind is the main threat with these storms which is covered by current Severe Thunderstorm Watch. Later tonight focus shifts to weak cold front moving through the region. Thunderstorms should move through the Ark-LA-TX into our area this evening and into the overnight. North Mississippi has the greatest risk with these storms, especially for damaging wind. Pattern turns rather sticky as a upper ridge builds into our area for late in the week. Our Heat Index values, especially in the Delta Region should rise to the 100 to 105 range in Friday and Saturday. Models converge to bringing another cold front for Monday. The usual timing differences are noted, with the ECMWF a bit slower, but this should touch off another round of Thunderstorms for our area and relief from the heat. For the rest of the forecast period diurnal convection is expected in the general northwest upper flow regime and temps a tad below average. Belles && .AVIATION... For 06Z TAFs Shower and Thunderstorms moving across area. Will reduce visibility in eastern TAFs in next couple of hours. Some improvement before some lower clouds move across the CWA this afternoon. Mainly VFR conditions after storms move out of area. May be some scattered showers this afternoon, however, not enough confidence to mention in TAFs. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 19, 4:16 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 416 PM CDT Wed Jun 19 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-202330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 416 PM CDT Wed Jun 19 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Severe thunderstorms are possible tonight through early Thursday morning across the Midsouth. Damaging wind and large hail will be the primary threats. Heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions are expected Friday and Saturday with afternoon heat indices between 100 and 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Jun 19, 9:06 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019
TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...
At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Lake and western Obion Counties should monitor
this storm closely.
LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
3642 8955 3644 8954 3646 8952 3648 8952
3650 8954 3650 8949 3647 8949 3646 8947
3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957
SGWLocal storm report, Jun 20, 12:05 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST 3 ENE WHITEHAVEN 35.04N 89.98W
06/19/2019 M67 MPH SHELBY TN ASOS
MEMPHIS AIRPORT 58 KT GUST
&&
TLSJRLocal storm report, Jun 20, 12:40 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND DMG COVINGTON 35.57N 89.65W
06/20/2019 TIPTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS TIPTON COUNTY, SPECIFICALLY
IN THE DRUMMOND, QUITO, AND COVINGTON AREAS. ALSO
WIDESPREAD POWER OUTAGES.
&&
ZDMSpecial weather statement, Jun 20, 12:54 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
1254 AM CDT Thu Jun 20 2019
MSZ009-014>017-023-024-200645-
Itawamba MS-Pontotoc MS-Union MS-Monroe MS-Lee MS-Chickasaw MS-
Prentiss MS-
1254 AM CDT Thu Jun 20 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT
FOR...
Western Itawamba County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 1254 AM CDT...strong thunderstorms were producing winds at least
40 mph was located along a line extending from New Harmony to
Trebloc. Movement was northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Itawamba...Pontotoc...Union...Monroe...Lee...
Chickasaw and Prentiss Counties should monitor this storm closely.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3375 8896 3447 8916 3460 8884
3460 8872 3465 8872 3476 8844 3375 8826
3374 8833 3372 8833 3368 8837 3369 8839
3367 8842 3366 8851
TIME...MOT...LOC 0554Z 228DEG 43KT 3438 8892 3385 8883Local storm report, Jun 20, 1:01 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG 4 WSW MILLINGTON 35.31N 89.95W
06/19/2019 SHELBY TN SOCIAL MEDIA
LARGE TREE DOWN IN NEAR MILLINGTON.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:32 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 43 min |
| Jun 19, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 38 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 45 min |
| Jun 19, 11:28 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Quitman, Tallahatchie and 1 more | 47 min |
| Jun 19, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 47 min |
| Jun 20, 12:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 2 more | 50 min |
| Jun 20, 12:54 AM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 51 min |
| Jun 20, 3:25 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 50 min |
| Jun 20, 4:05 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 40 min |
| Jun 19, 7:14 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jun 19, 9:06 PM CDT | Special Weather Statement | MEG | Lake | 39 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 4 more | 49 min |
| Jun 20, 1:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.